MAUDE Adverse Event Report: IN2BONES SAS TRIWAY HITTING PLATE; HITTING PLATE OF A TARGETING JIG

IN2BONES SAS TRIWAY HITTING PLATE; HITTING PLATE OF A TARGETING JIG
Model Number N02 00011
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch record was reviewed and found to be compliant.Upon inspection of the part, which was returned to in2bones, it appeared to be broken where it is the most mechanically challenged when associated with the other parts of the targeting jig.This is the second occurrence of any type of incident linked to this instrument since the system was first cleared in 2018.This event is probably due to the recommendations not being adequately followed.The surgical technique manual indeed includes a statement that the tibial canal should be reamed 1mm above the desired nail diameter.If this step is carried out, no significant efforts are required to impact the nail in place.Only final adjustment is to be made with impaction on the hitting plate.However, in order to limit the risk of malfunction when surgical technique recommendations are not followed, a change control is being implemented to change the heat treatment applied on this instrument, and to improve its resistance to breakage.The engineering drawing was revised on may 27, 2019.The instrument involved was manufactured before the change implementation.No field action is deemed necessary.In2bones sas will continue to monitor and record such events, if any.A previous occurrence of a similar problem (medwatch report 3010470577-2019-05051) caused a one-hour increase in the surgery duration and was therefore reported.This is the reason why this second occurrence is also reported : even if it did not have any consequences for the patient, in2bones considered it could lead to a significant increase in surgery duration if it were to recur.This emdr was initially prepared and sent to fda in 2019 (combined report sent on august 08th, 2019).A failure occurred in webtrader electronic filing system but this was not detected by in2bones sas immediately.In november 2020, a webtrader certificate issue has been resolved and, at the same time, in2bones discovered the messages indicating the reception failures of some emdrs.In consequence, these emdrs were corrected and are now being filed retrospectively.
 
Event or Problem Description
Ankle surgery: the triway(r) ttc arthrodesis system is intended for use in tibiotalocalcaneal arthrodesis and treatment of trauma to the hindfoot and distal tibia.Examples include: - post-traumatic and degenerative arthritis involving both ankle and subtalar joints - rheumatoid arthritis with severe deformity - revision of failed ankle arthrodesis with subtalar involvement or with insufficient talar body - revision of failed total ankle arthroplasty with subtalar intrusion - talar deficiency conditions, including avascular necrosis (requiring a tibiocalcaneal arthrodesis) - neuroarthropathy or neuromuscular deformity or other neuromuscular disease with severe deformity or instability of the ankle, including charcot foot - severe pilon fractures with trauma to the subtalar joint - malunited tibial pilon fractures the in2bones triway(r) ttc arthrodesis nail has to be fixed with the associated: tibial fixation using cotter screws diameter 5.0mm ; talar fixation using cotter screws diameter 5.0mm ; calcaneus fixation using cotter screws diameter 5.0mm.The addition of an ibs" 6.5mm compression screw through the subtalar joint and through the nail is required.All screws are intended to be implanted through the nail thanks to a dedicated targeting jig.Event description: during a surgery with dr.(b)(6) the triway hitting plate broke.There were no patient complications reported and the surgery was completed successfully.A previous occurrence of a similar problem (in2bones internal reference (b)(4) caused a one-hour increase in the surgery duration and was therefore reported.This is the reason why this second occurrence is also reported : even if it did not have any consequences for the patient, in2bones considered it could lead to a significant increase in surgery duration if it were to recur.

Brand Name
TRIWAY HITTING PLATE
Common Device Name
HITTING PLATE OF A TARGETING JIG
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
batiment 2
ecully, 69130
FR  69130
MDR Report Key10940182
Report Number3010470577-2019-07142
Device Sequence Number16940442
Product Code FZX
UDI-Device Identifier03760225717950
UDI-Public(01)03760225717950(10)1802050
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN02 00011
Device Lot Number1802050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1